MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804250-12
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported difficulty to advance and difficulty to remove could not be replicated in a testing environment as it was related to operational context of the procedure.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported issue appears to be related to circumstances of the procedure.It was reported that the procedure was to treat the bifurcation of the left anterior descending (lad) and diagonal coronary arteries.A 2.5x12 mm xience skypoint stent delivery system (sds) was in the diagonal artery prior to deployment and they were trying to keep the plaque from shifting from the diagonal to the lad.The 3.0x15 mm nc trek neo balloon dilatation catheter (bdc) could not advance and got snagged on the undeployed stent in the diagonal and separated at the distal shaft.Everything was able to be removed on the guide wire despite difficulty and some force was used.It should be noted that the xience skypoint, everolimus eluting coronary stent system (eecss), electronic instructions for use, states: applying excessive force to the delivery system can potentially result in loss of or damage to the stent and/or delivery system components.It is unknown if the ifu deviations directly caused or contributed to the reported event.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D4: corrected lot # from 4012241 to 4110441.D4: corrected expiration date from 1/15/2027 to 10/24/2027.D4: corrected primary udi number from (b)(4).To (b)(4).H4: corrected mfg date from 1/16/2024 to 10/25/2024.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional device referenced in b5 is filed under a separate medwatch report number.H6: medical device problem code 2017- excessive force.
 
Event or Problem Description
It was reported that the procedure was to treat the bifurcation of the left anterior descending (lad) and diagonal coronary arteries.A 2.5x12 mm xience skypoint stent delivery system (sds) was in the diagonal artery prior to deployment and they were trying to keep the plaque from shifting from the diagonal to the lad.The 3.0x15 mm nc trek neo balloon dilatation catheter (bdc) could not advance and got snagged on the undeployed stent in the diagonal and separated at the distal shaft.Everything was able to be removed on the guide wire despite difficulty and some force was used.The procedure was completed with a new stent and balloon.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21425649
Report Number2024168-2025-01927
Device Sequence Number12809217
Product Code NIQ
UDI-Device Identifier08717648233067
UDI-Public(01)08717648233067(17)271024(10)4110441
Combination Product (Y/N)Y
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1804250-12
Device Catalogue Number1804250-12
Device Lot Number4110441
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2025
Supplement Date Received by Manufacturer03/06/2025
Initial Report FDA Received Date02/20/2025
Supplement Report FDA Received Date03/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.0X15 MM NC TREK NEO BALLOON
Patient Age58 YR
Patient SexMale
Patient Weight87 KG
Patient RaceWhite